• Eyes getting worse

    Posted by John on June 13, 2024 at 4:04 pm

    Down to 2.5/5mg of the Preds. Have Central Serous Retinopathy due to the Steroids. Still taking the Mestinon when needed. Plus the Cellcept but cut that down as thought it was the cause of my foot edema but that’s also worse now particularly on the front of both toes, lots of fluid and pain when walking with pins and needles which I also feel in my hands a bit. Still eating and swallowing ok, very occasionally slur a few words, but not sure what’s going on with the eyes. Double vision occasionally, but rare thank goodness, albeit distortion very noticeable in one eye. Stopping the vyvgart and going on IVIG twice a week once a month shortly. Tired mostly and really hope im not going into a MG crisis soon as also felt a strange feeling when I was talking this week, like a hollow effect, echo wise, something I had last year when it was full blown.

    Typical as saw my Neurologist last week and she also noticed the sight gone down a bit but didn’t have these feet issues which could be Neuropathy plus sight further deteriorated since then so been quite rapid, and she is now on holiday until next month.

    Swelling of the feet does go down overnight with me resting the feet in bed and on a raised pillow but can’t have them up all day. So Im wondering, with 10-20mg of steroids, I was doing better and yet we are all told what damage they can do over time, so now I really dont quite know what the answer is……

    Comments?

    John replied 2 weeks ago 6 Members · 7 Replies
  • 7 Replies
  • Bohdan Mikolasek

    Member
    June 14, 2024 at 12:37 pm

    <font style=”vertical-align: inherit;”><font style=”vertical-align: inherit;”>.. i have parallel to mg small fiber polyneuropathy and fatigue without end</font></font>

    <font style=”vertical-align: inherit;”><font style=”vertical-align: inherit;”>
    </font></font>

    <font style=”vertical-align: inherit;”><font style=”vertical-align: inherit;”><font style=”vertical-align: inherit;”><font style=”vertical-align: inherit;”>Bohdan Mikolášek </font></font></font></font>

  • Living

    Member
    June 14, 2024 at 2:18 pm

    It sounds like you really need to get off the steroids to save your eyes. Are your doctors looking at any other treatments? I have MuSK myasthenia gravis so there are very few options for treatment but I know there are several possibilities for acetylcholine antibody MG. I cannot have steroids because they cause hallucinations and the only treatment which has been effective was Rituxan infusions and they were very effective. I had two years of Rituxan and have had no further treatment for 2.5 years. I have minor symptoms daily, shortness of breath, fatigue, drooping eyelid but really am doing very well. I hope that your doctors will try to get you off the steroids because I hate that your vision may be threatened.

  • Marlene Laird

    Member
    June 14, 2024 at 5:41 pm

    I read your post, and I’m wondering if you have been tested for diabetes (leg swelling) and neuropathy. I have type 2 diabetes and my legs swell also. And I do have neuropathy and have pain and tingling in my feet and legs that gets even worse when my blood sugar is too high.

  • Bambilin

    Member
    June 14, 2024 at 5:56 pm

    Sounds like you need a diuretic to get rid of water retention and swelling. Youy own body makes 8-12 mg of cortisone per day. I hope you gradually cut down to 2.5 mg so your body had time to start making more. You probably should take mestinon on a regular 4 hour schedule to maintain a higher level of acetylcholine like 30 mg or 60 mg at 8, 12, 4 and 8. I 9G helped me a lot together with CellCept 1000 mg twice daily. Wishing you the best.

  • Wayne Eisen

    Member
    June 14, 2024 at 6:28 pm

    I understand that there is lymphedema too. Hs anyone had experience with tht prognosis and/or treatment?

    • John

      Member
      June 29, 2024 at 12:27 pm

      I dont know what I have. Thought a few weeks ago was having an mg crisis as could hardly move and felt faint. Actually packed a bag thinking i might have to go to ER. Phoned my Neurologist and described my symptoms which did not sound like a crisis as didn’t have eating swallowing and breathing difficulties. But did have this metallic taste in my mouth and sort of like an echo(which did bring back original MG issues when I didnt know what this was). Anyway, as my pulse was very low 40’s and just felt so tired and could hardly keep my eyes open, Doctor thought it was heart issues so recently had an echocardiogram plus wore a monitor and had some blood tests as suspected CHF, Bradykardia and the cardiologist thought it might be cardiomyopathy as had such swollen feet and perhaps the blood wasn’t circulating correctly.

      Tests have come back and have a few issues but minor and according to my PCP, in line with my age and have another appt with Cardio guy next week. He understands a bit about MG but when I told him about vyvgart he had never heard of it and was looking up the side effects. He actually thought I came back with a virus from overseas(was in St. Martin and had to come back early and developed a cold plus culd hardly move due to feet swelling) and because of my MG was not able to get rid so fast of whatever I contracted, plus have been having dental issues with one tooth lose and basically an infection therein so having two teeth extracted plus infection cleaned up next week, which could also be part of the issue.

      But does not explain the unbelievable tiredness I am having, just exhausted, can hardly move about and my left ankle(mostly around the top of the foot) keeps swelling up and have to put my feet up to control this or walk around constantly. Also, because once again my IGG levels went down to around 340, and this can be because of the vyvgart I have been getting(which others have mentioned here) Neurologist took me off this and last week over two days had around 6 hours per day infusion of IVIG but whereas it helped with the tiredness before in Febuary it hasnt this time?

      And my eyes, albeit not double vision which cleared up last July, I could do 20/40 easily and now cannot and it’s a stretch at 20/60 and that’s from 4 feet away and not the standard 10 feet reading from a chart. It’s just blurry watching the TV with distortion in the right eye. And no way would I trust myself to drive at night.

      Pleased to learn it’s not major heart issues, albeit my PCP says my low Pulse rate might explain the tiredness and might need a pacemaker, I’m wondering as others here have stated, that this MG tiredness thing, (and so few professionals understand our illness) just hits certain people out of nowhere and can last quite a while? I wish I knew the answer. Anyone have similar symptoms here? As just not sure how to proceed and over 70, if you go looking for trouble in a hospital or with a doctor, they will always find one. Did cut down on the usual pills we all take, particularly the steroids, as sure they were affecting my eyes, but now not so sure.

      Best to all.

      • John

        Member
        June 29, 2024 at 12:33 pm

        Oh and in answer to another poster, no, I was tested for diabetes and don’t have it.

Log in to reply.